Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
A History Man

Does differin stop working?

Recommended Posts

Hi,

I've been using Differin along with 2% Erythromycin pads as part of my facial regimen for a little over year now. In the beginning like most people who start on Differin it got worse before it got better, but for me it took maybe about three weeks before i noticed results, i guess I'm somewhat lucky after reading other people's misfortunes. after the initiation my skin cleared up and got significantly better after years of bad regimens and ill used advice from others. However, after being on this product for a year I've begun to notice that it seems to not be as effective as it use to be. I wondering if any other long terms users of Differin have encountered the same problem? I actually now think its doing more harm than good. i haven't been necessarily breaking out mainstream but I have been developing more blemishes. i wondering if anyone has a similar issue or problem, or it could even be me, but i think its the product that's not really working anymore. If anyone can comment or give tips and advice that would be awesome, thanks.

Share this post


Link to post
Share on other sites

Hi,

I've been using topical retinoids for at leas 5 years. They maintain my skin about 95 percent of the time, but occasionally, I get an odd breakout.

Whenever I do, I always re-evaluate my regimen, and notice that I do slack off at times (especially when im clear) and get back to a strict routine.

It may be in your interest (in addition to cleansing, moisturizng on time) to combine your differin with another topical (as i do). Using BP or SA or FINACEA during the day, and differin at night, will make a pretty good combo to help you maintain your skin. Also exfoliating is good to add.

As I mentioned, this happens maybe 3 weeks out of every year for me, on average. It is normal, as no ones hormones, sebaceous glands, diet, and regimen are the same 365 days a year.

Share this post


Link to post
Share on other sites

I've also been using Differin for almost a year, and like others had the initial breakout. Since then, I have had pretty clear skin - and my skin has generally improved overall. However, in the past week, I have had a mild breakout - nothing like what I used to have though. I'm thinking that It's probably something I'm doing, or the stress of finals - because I'm breaking out on my forehead, which is unusual for me.

So, perhaps the infrequent breakout isn't unusual on Differin? I may take the previous suggestion and get back on BP as well.

Best of luck.

Share this post


Link to post
Share on other sites

I actually logged on, it's been a loooong while, because I was wondering the same thing. I've been on Differin about a year and a half. It was working really well!

About 4 months ago, I started noticing an increase in clogged pores. Little bumps under my skin that are small, but I can feel when I run my hands over my face. They aren't going away. And my acne has started acting up some, nothing like before but I am having some problems.

I was actually thinking about contacting my dermatologist after the holidays to see if maybe I need an increase in strength or a different retinoid. So it's good to know I'm not alone. I do wonder if maybe over time it loses its effectiveness and you need to up the strength.

Share this post


Link to post
Share on other sites

For me I was on the benzaclin/differin combo since sophmore year. Yes it did take a while for it to actually take effect on my face but when it did, I was completely clear. Didn't have any major problems, only the occasional pimple every couple months. Come freshman year of college, I begin to slowly breakout, then finally as of now, sophmore year of college, I completely broke out and this combo just completely failed me. I thought it was because I had different eating habits since I ate a lot more because I participated yearlong in sports for highschool that involved helmet use but now in college i only participate in clubs which meets every couple days so I tried to adjust and drink more water but that didn't seem to work. I began to think that maybe it was just the fact that I had been overstressing too much lately due to the workload of school/work. My dermatologist said that this tends to happen sometimes, though I didn't ask her to go into detail since I just more worried about finding a new way to reduce these annoyances.

I do know for a fact that towards the end of my use of differin, I had started using sea-breeze astringent which I noticed dried my face out and I was told to stop using that. I did however put differin on everyday at night.

Try talking to your dermatologist. I believe there is a stronger version of differin available if your not on it. I was on 0.1% and I think there is a 0.3% (feel free to correct me anyone because I am completely unsure about the percentages). Either way, my derm took me off the combo and put me on the tazorac in the evening/duac in the daytime combo.

Share this post


Link to post
Share on other sites

I saw my derm yesterday. She said yes, seems like the Differin wasn't cutting it anymore. She bumped me up to Retin-A Micro .1%. So I guess the answer to the original question is, YES, it can stop working for you after a while. It apparently did for me.

Share this post


Link to post
Share on other sites

if differin cant unclog your pores youve got some serious skin issues. The cream is so freakin strong but i guess ive only been on it for half a year... I rememeber the first few months was crazy like my skin didnt know how to respond to it but now it's adapted fine.

Share this post


Link to post
Share on other sites

My derm told me that Differin is actually pretty wimpy as far as Retinoids go.

It is quite frankly,the bottom of the retinoid chain,with Tazorac being the strongest.

My advice is to go back to your dermatologist.They will prescribe a higher percentage of differin (if you are on 1%,they can put you on 3% )

Or you are already on 3%, they may decide to put you on something even stronger like Retin-A microgel (does the same thing as differin,just stronger)

Dont despair,there is much more for you to try!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×